My Question is followed by my current experience and the plan I am sticking to, to get off Effexor!!
My Question is:
Has anyone else had Major insecurity issues and feelings of complete and utter worthlessness while detoxing from effexor?
Has anyone else quite literally, pushed people you loved away, acted like a maniac, and screamed and said and did horrible things to the person you love most??
I had a bad, very bad night last night in the midst of withdraw. I have tried to apologize, but Now, I feel I made my nightmares come true all on my own.
Here is how I am doing it...(aside from last night, my worst symtoms (symptoms) are insecurity, dizzy, and memory problems.
Getting off of Effexor
I went from;
300mg of Effexor XR- 2 Years
225mg of Effexor XR – 6 months
150mg of Effexor XR – 6 months
75mg + 37.5mg of Effexor XR – 9 months
75mg of Effexor XR for – 10 months
37.5mg of Effexor XR- 3 months
*Opening the capsules, and counting the grains then adding back half etc. did not work for me, I did make several attempts,- but- all in vain. BUT- That may work for you. There is plenty of research and info on how one should/can do this. – My advice is- Do a ton of research, and then print it out and take it with you when you Talk to your Doctor.
The Doctor: If your Dr. knows nothing about the serious problems of Effexor withdrawal, then I INSIST you find another DR!!! Before you make this journey****There are great and VERY well-informed Doctors, but it is Your job to find them. Make 200 Phone calls if that is what needs to be done. Call depression clinics for references and referrals! But- please find one. Don’t go through this alone!
I highly suggest that you involve a few Very Close friends/family. Keep them informed, so that you have people to cheer you on as you progress! Please! You deserve A LOT of credit for making this happen. You can do it- but please find support Before you begin your journey. You will need your loved ones to take care of you with lots of love and care while you get this “poison” out of your system. People who want to argue with you, give you stress, etc- CUT them out of your life!! If Effexor withdrawal is a catalyst to ending bad relationships, or even figuring out who really Really loves, cares, and is especially kind, Then there is something good that has come from this horrible experience. But- as my Dr says. Avoid making life changing decisions during this process.
The Plan- Which I am in the midst of trying.
• Water. Our bodies are approximately 70% water. What better way to help rid the body of Years of Toxins.
• Advil/Motrin. Anti-Inflammatory drugs. Not addictive. Helps with head and body aches.
• Tylenol. Non- addictive. Will help with Fevers!! – and the sweating
• More Water.
• Frozen Pedialite Popsicles 1X’s every 6 hours. These are so that your body isn’t depleted of electrolytes by drinking so much water.
• Sleep!! Okay, it may be extremely difficult to sleep while detoxing your body from Effexor XR. Here is what is helping me. Benadryl, Ativan, and warm Milk (if you can stomach it)
• Benadryl 2 pills 2X’s per day
• Ativan – Talk to your Doctor about this one. – you will need a script
• Egg Yolks
• Healthy food, but if you need junk food- GO FOR IT!!!
• Try to exercise. Okay, you may be thinking- I can’t even stand up right now because I am so nausea and dizzy; but IT WILL HELP SO MUCH! Do not push more than 5/10/15/20 minutes of exercise. But really try to even do pushups. Walk down the block. Stretch.
• Have Lots of good TV, Movies, Magazines, (although reading may be extremely difficult)
• Do not try to socialize. Just rest as much as possible, BUT
• IF YOU ARE NOT SLEEPING, - Then Stay OUT of your bedroom- Not just your bed.
• Try to shower 3-4 times per day.
• Omega 3/6/9 Fish Oil!!
• B Complex Vitamins
• Try to stay cool. Set the air conditioning on Very cold. Turn on the fans, turn lights out.
• Put cold wet washcloths on your forehead
• Stay away from diet products!!! (your body is trying to detox) – keep away from Fake sugars
• If you are urinating every 10 minutes, then you are on the right track!! Keep drinking Water!
• Don’t be afraid to cry your eyes out. It is a side effect of coming off of this medication.
• Read eat sleep breathe The Secret. Buy the book, the DVD and the CD’s. Listen watch and read!
• You will need to sleep. Sleep as much as possible. The only thing that is more important than sleep is drinking Water. Plain water!! Not fruit water – Not flavored water.
I will Post an update in a few days as to how I am doing…
I took Effexor for 4 years at 375Mgs a day. I did the taper in one month. It was absolute hell on earth, but after 4 weeks the withdrawl (withdrawal) symptoms went away and my new antidepressant kicked in and I was fin after that.
It took four weeks of hell for the discontinuation syndrome to fade. It was absolute murder.
All my sympathy as what you describe is terrible to be mild. No one should suffer that should they.
I agree with Hensley, a month is slow enough to be safe with docs monitoring your progress.
My feeling is that your coming off was way, way too elongated and as a result your depression took over again. The symptoms you describe about pushing people away and so on are normal depressive symptoms, not coming off Effexor ones.
Coming off Effexor is or can be horrible but doing it slowly over 5 years can only allow the illness to settle in again as the drug stops being effective.
If it had stopped working why did you take it for another 5 years? During that time you were unprotected and vulnerable.
A normal coming off would be about a month and if it does get dreadful a doc should offer to admit you to hospital for the final steps to ensure you are under care.
I hope things improve for you soon and that you get the help needed to make life better.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.